Volume 26, issue 3 (2022)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Asymptotically rigid mapping class groups, I: Finiteness properties of braided Thompson's and Houghton's groups

Anthony Genevois, Anne Lonjou and Christian Urech

Geometry & Topology 26 (2022) 1385–1434
Abstract

We study the asymptotically rigid mapping class groups of infinitely punctured surfaces obtained by thickening planar trees. Such groups include the braided Ptolemy–Thompson groups T,T introduced by Funar and Kapoudjian, and the braided Houghton groups brHn introduced by Degenhardt. We present an elementary construction of a contractible cube complex, on which these groups act with cube stabilizers isomorphic to finite extensions of braid groups. As an application, we prove conjectures of Funar–Kapoudjian and Degenhardt by showing that T and T are of type F and that brHn is of type Fn1 but not of type Fn.

Keywords
Thompson groups, Houghton groups, braid groups, big mapping class groups, asymptotically rigid mapping class groups, cube complexes
Mathematical Subject Classification
Primary: 20F65
Secondary: 20J05
References
Publication
Received: 28 October 2020
Revised: 21 December 2020
Accepted: 21 January 2021
Published: 3 August 2022
Proposed: Mladen Bestvina
Seconded: David M Fisher, Anna Wienhard
Authors
Anthony Genevois
Institut Montpelliérain Alexander Grothendieck
Université de Montpellier
Montpellier
France
Anne Lonjou
Département de Mathématiques
Faculté des Sciences d’Orsay
Université Paris-Saclay
Orsay
France
Christian Urech
Institut de Mathématiques
École Polytechniqe Fédérale de Lausanne
Lausanne
Switzerland